Alert archive / Montana / Red Flag Warnings in 2006
Red Flag Warning 4, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Aug 7, 2006, 9:58 AM MDT for 16 counties in Montana; 5 counties in Idaho. It took effect at Aug 7, 2006, 12:00 PM MDT. It was in force for 35 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 7, 2006, 9:58 AM MDT (15:58 UTC)
- In effect from
- Aug 7, 2006, 12:00 PM MDT
- Expired
- Aug 8, 2006, 10:55 PM MDT
- In force
- 35 hr
- Issued by
- NWS Missoula, MT
All 21 counties
Clearwater County, ID, Idaho County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Beaverhead County, MT, Deer Lodge County, MT, Flathead County, MT, Glacier County, MT, Granite County, MT, Jefferson County, MT, Lake County, MT, Lewis and Clark County, MT, Lincoln County, MT, Madison County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 34 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 3:10 PM MDT | TSTM WND GST 49 | 5 Ne Dillon, MT | |
| Aug 8, 3:31 PM MDT | TSTM WND GST 47 | 2 E Helena, MT | |
| Aug 8, 5:50 PM MDT | TSTM WND DMG | 2 W Lolo, MT | 7-8 TREES UPROOTED...ONE MEASURING 16-18 INCHES IN DIAMETER. A STRAIGHT LINE OF TREES DOWN AT NEIGHBORS HOUSE WITH ONE OF THE NEIGHBORS TREES ESTIMATED TO BE 80 FT IN LENGTH. LIGHTNING ALSO CAUSED A WILDFIRE OFF HWY 12. |
| Aug 8, 5:50 PM MDT | TSTM WND DMG | 2 W Lolo, MT | 7-8 TREES UPROOTED...ONE MEASURING 16-18 INCHES IN DIAMETER. A STRAIGHT LINE OF TREES DOWN TO NEIGHBORS HOUSE WITH ONE OF THE NEIGHBORS TREES ESTIMATED TO BE 80 FT IN LENGTH. LIGHTNING ALSO CAUSED A WILDFIRE OFF HWY 12. |
| Aug 8, 5:53 PM MDT | TSTM WND DMG | 3 W Missoula, MT | DRY MICROBURST. ESTIMATED WINDS SUSTAINED AT 45 MPH WITH GUSTS TO 60 MPH. 2 LARGE SIGNS AND 2 TREES BLOWN DOWN NEAR FLYNN LANE. |
| Aug 8, 5:53 PM MDT | TSTM WND GST 0 | 3 W Missoula, MT | DRY MICROBURST. ESTIMATED WINDS SUSTAINED AT 45 MPH WITH GUSTS TO 60 MPH. 2 LARGE SIGNS AND 2 TREES BLOWN DOWN NEAR FLYNN LANE. |
| Aug 8, 5:53 PM MDT | NON-TSTM WND DMG | 3 W Missoula, MT | DRY MICROBURST. ESTIMATED WINDS SUSTAINED AT 45 MPH WITH GUSTS TO 60 MPH. 2 LARGE SIGNS AND 2 TREES BLOWN DOWN NEAR FLYNN LANE. |
| Aug 8, 6:15 PM MDT | TSTM WND DMG | Bonner, MT | 40 TO 50 FOOT PINE TREE UPROOTED ALONG HIGHWAY 210 OUTSIDE OF PILZVILLE. |
| Aug 8, 6:25 PM MDT | TSTM WND DMG | St. Ignatius, MT | NUMEROUS TREES DOWN ON POWERLINES REPORTED BY MISSION VALLEY POWER COMPANY |
| Aug 8, 6:55 PM MDT | TSTM WND DMG | 1 W Ronan, MT | 20 INCH DIAMETER WILLOW AND 15 INCH DIAMETER COTTONWOOD TREES WERE BLOWN DOWN AT THE MISSION VALLEY COUNTRY CLUB. |
| Aug 8, 8:25 PM MDT | HAIL 1 | 5 N Bigfork, MT | 1 INCH HAIL. MAX WIND GUST 31 KTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 4.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2834 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KMSO 071558 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 958 AM MDT MON AUG 7 2006 IDZ102-103-MTZ108>111-080600- /O.NEW.KMSO.FW.W.0004.060807T1800Z-060808T0600Z/ /O.EXT.KMSO.FW.A.0006.060808T0600Z-060809T0600Z/ PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE-EAST LOLO-BITTERROOT- DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 858 AM PDT MON AUG 7 2006 /958 AM MDT MON AUG 7 2006/ ...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT MDT /11 PM PDT/ TONIGHT FOR DRY THUNDERSTORMS IN WEST CENTRAL AND SOUTHWEST MONTANA AND CENTRAL IDAHO... ...FIRE WEATHER WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING FOR DRY THUNDERSTORMS IN WEST CENTRAL AND SOUTHWEST MONTANA AND CENTRAL IDAHO... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING FOR DRY THUNDERSTORMS...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT /11 PM PDT/ TONIGHT. THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY EVENING. AN UPPER LEVEL LOW CURRENTLY OFF THE CALIFORNIA COAST WILL MOVE NORTHEAST ACROSS NORTH IDAHO AND WESTERN MONTANA TODAY THROUGH TUESDAY EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP IN ADVANCE OF THE LOW ON THIS AFTERNOON OVER CENTRAL IDAHO AND SOUTHWEST MONTANA AND SPREAD NORTHWARD OVERNIGHT. ANOTHER ROUND OF THUNDERSTORMS WILL TAKE A SIMILAR PATH ON TUESDAY AFTERNOON AND EVENING AS THE LOW MOVES THROUGH THE AREA. THE THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL BE MOSTLY DRY WITH ONLY LOCAL WETTING RAINS AND GUSTY WINDS. WITH AN INCREASE IN MOISTURE BY TUESDAY...THERE WILL BE A MIX OF WET AND DRY STORMS WITH A BETTER CHANCE OF WETTING RAINS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MTZ104>107-080600- /O.CON.KMSO.FW.A.0006.060807T2100Z-060809T0600Z/ KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO- SALISH AND KOOTENAI RESERVATION- 958 AM MDT MON AUG 7 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 3 PM MDT THIS AFTERNOON THROUGH TUESDAY EVENING FOR DRY THUNDERSTORMS IN WEST CENTRAL AND SOUTHWEST MONTANA AND CENTRAL IDAHO... AN UPPER LEVEL LOW CURRENTLY OFF THE CALIFORNIA COAST WILL MOVE NORTHEAST ACROSS NORTH IDAHO AND WESTERN MONTANA TUESDAY EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP IN ADVANCE OF THE LOW ON THIS AFTERNOON OVER CENTRAL IDAHO AND SOUTHWEST MONTANA AND SPREAD NORTHWARD OVERNIGHT. ANOTHER ROUND OF THUNDERSTORMS WILL TAKE A SIMILAR PATH ON TUESDAY AFTERNOON AND EVENING AS THE LOW MOVES THROUGH THE AREA. THE THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL BE MOSTLY DRY WITH ONLY LOCAL WETTING RAINS AND GUSTY WINDS. WITH AN INCREASE IN MOISTURE BY TUESDAY...THERE WILL BE A MIX OF WET AND DRY STORMS WITH A BETTER CHANCE OF WETTING RAINS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
5 follow-up statements
000 WWUS85 KMSO 072052 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 252 PM MDT MON AUG 7 2006 IDZ102-103-MTZ108>111-080600- /O.UPG.KMSO.FW.A.0006.060808T0600Z-060809T0600Z/ /O.EXT.KMSO.FW.W.0004.000000T0000Z-060809T0600Z/ PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE-EAST LOLO-BITTERROOT- DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 152 PM PDT MON AUG 7 2006 /252 PM MDT MON AUG 7 2006/ ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT /11 PM PDT/ TUESDAY NIGHT FOR DRY THUNDERSTORMS IN WEST CENTRAL AND SOUTHWEST MONTANA AND CENTRAL IDAHO... AN UPPER LEVEL LOW CURRENTLY OFF THE CALIFORNIA COAST WILL MOVE NORTHEAST ACROSS NORTH IDAHO AND WESTERN MONTANA TONIGHT THROUGH TUESDAY EVENING. SCATTERED THUNDERSTORMS HAVE DEVELOPED IN ADVANCE OF THE LOW ON THIS AFTERNOON OVER CENTRAL IDAHO AND SOUTHWEST MONTANA AND SPREAD NORTHWARD OVERNIGHT. ANOTHER ROUND OF THUNDERSTORMS WILL TAKE A SIMILAR PATH ON TUESDAY AFTERNOON AND EVENING AS THE LOW MOVES THROUGH THE AREA. THE THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL BE MOSTLY DRY WITH ONLY LOCAL WETTING RAINS AND GUSTY WINDS. WITH AN INCREASE IN MOISTURE BY TUESDAY... THERE WILL BE A MIX OF WET AND DRY STORMS WITH A BETTER CHANCE OF WETTING RAINS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MTZ104>107-080600- /O.CON.KMSO.FW.A.0006.060807T2100Z-060809T0600Z/ KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO- SALISH AND KOOTENAI RESERVATION- 252 PM MDT MON AUG 7 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING FOR DRY THUNDERSTORMS IN WEST CENTRAL AND SOUTHWEST MONTANA AND CENTRAL IDAHO... THERE IS A SLIGHT CHANCE OF THUNDERSTORM DEVELOPMENT LATE TONIGHT AS MOISTURE INCREASES IN THE REGION. A BETTER CHANCE OF THUNDERSTORMS EXISTS ON TUESDAY AS AN UPPER LEVEL LOW CURRENTLY OFF THE CALIFORNIA COAST WILL MOVE NORTHEAST ACROSS NORTHWESTERN MONTANA. A ROUND OF THUNDERSTORMS WILL MOVE INTO THE REGION TUESDAY AFTERNOON AND EVENING AS THE LOW MOVES THROUGH. THERE WILL BE A MIX OF WET AND DRY STORMS ON TUESDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS85 KMSO 080443 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 1043 PM MDT MON AUG 7 2006 IDZ102-103-MTZ108>111-081530- /O.CON.KMSO.FW.W.0004.000000T0000Z-060809T0600Z/ PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE-EAST LOLO-BITTERROOT- DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 943 PM PDT MON AUG 7 2006 /1043 PM MDT MON AUG 7 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT /11 PM PDT/ TUESDAY NIGHT FOR DRY THUNDERSTORMS IN WEST CENTRAL AND SOUTHWEST MONTANA AS WELL AS NORTH CENTRAL IDAHO... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT /11 PM PDT/TUESDAY NIGHT. AN UPPER LEVEL LOW CURRENTLY OFF THE CALIFORNIA COAST WILL MOVE NORTHEAST ACROSS OREGON TUESDAY AND INTO IDAHO TUESDAY EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN ADVANCE OF THE LOW SYSTEM OVER NORTH CENTRAL IDAHO AND SOUTHWEST MONTANA DURING THE DAY TUESDAY...THEN SPREAD NORTHWARD TUESDAY EVENING. THERE WILL BE A MIX OF BOTH WET AND DRY STORMS WITH A BETTER CHANCE OF WETTING RAINS. GUSTY ERRATIC WINDS WILL ACCOMPANY THESE STORMS CREATING DANGEROUS FIRE WEATHER CONDITIONS. $$ MTZ104>107-081530- /O.CON.KMSO.FW.A.0006.000000T0000Z-060809T0600Z/ KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO- SALISH AND KOOTENAI RESERVATION- 1043 PM MDT MON AUG 7 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING FOR DRY THUNDERSTORMS IN NORTHWEST MONTANA... A FIRE WEATHER WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING. AN UPPER LEVEL LOW CURRENTLY OFF THE CALIFORNIA COAST WILL MOVE NORTHEAST ACROSS OREGON TUESDAY AND INTO IDAHO TUESDAY EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA DURING THE AFTERNOON. THERE IS A BETTER POTENTIAL FOR THESE STORMS TO MIGRATE FARTHER NORTH INTO NORTHWEST MONTANA LATE TUESDAY. ANY LIGHTNING...WHETHER IT BE WITH WET OR DRY STORMS WILL BE PROBLEMATIC GIVEN THE EXTREMELY DRY FUELS CONDITIONS. GUSTY ERRATIC WINDS WITH THESE STORMS CAN ALSO BE A CONTRIBUTING FACTOR IN CREATING DANGEROUS FIRE WEATHER CONDITIONS. $$
000 WWUS85 KMSO 081527 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 927 AM MDT TUE AUG 8 2006 MTZ104>107-090600- /O.UPG.KMSO.FW.A.0006.000000T0000Z-060809T0600Z/ /O.EXB.KMSO.FW.W.0004.060808T1600Z-060809T0600Z/ KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO- SALISH AND KOOTENAI RESERVATION- 927 AM MDT TUE AUG 8 2006 ...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS IN NORTHWEST MONTANA... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AN UPPER LEVEL LOW CURRENTLY IN SOUTHERN OREGON WILL MOVE NORTHEAST INTO CENTRAL IDAHO TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTH CENTRAL IDAHO AND NORTHWEST MONTANA DURING THE AFTERNOON. THUNDERSTORMS WILL START OFF DRY THEN BECOME MAINLY WET BY LATE AFTERNOON INTO THE EVENING. ANY LIGHTNING...WHETHER IT BE WITH WET OR DRY STORMS WILL BE PROBLEMATIC GIVEN THE EXTREMELY DRY FUELS CONDITIONS. GUSTY ERRATIC WINDS. WITH THESE STORMS CAN ALSO BE A CONTRIBUTING FACTOR IN CREATING DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ IDZ102-103-MTZ108>111-090600- /O.CON.KMSO.FW.W.0004.000000T0000Z-060809T0600Z/ PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE-EAST LOLO-BITTERROOT- DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 827 AM PDT TUE AUG 8 2006 /927 AM MDT TUE AUG 8 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT /11 PM PDT/ TONIGHT FOR DRY THUNDERSTORMS IN WEST CENTRAL AND SOUTHWEST MONTANA AS WELL AS NORTH CENTRAL IDAHO... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT /11 PM PDT/ TONIGHT. AN UPPER LEVEL LOW CURRENTLY IN SOUTHERN OREGON WILL MOVE NORTHEAST INTO CENTRAL IDAHO TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTH CENTRAL IDAHO AND NORTHWEST MONTANA DURING THE AFTERNOON. THUNDERSTORMS WILL START OFF DRY THEN BECOME MAINLY WET BY LATE AFTERNOON INTO THE EVENING. ANY LIGHTNING...WHETHER IT BE WITH WET OR DRY STORMS WILL BE PROBLEMATIC GIVEN THE EXTREMELY DRY FUELS CONDITIONS. GUSTY ERRATIC WINDS. WITH THESE STORMS CAN ALSO BE A CONTRIBUTING FACTOR IN CREATING DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KMSO 082022 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 222 PM MDT TUE AUG 8 2006 IDZ102-103-MTZ104>111-090600- /O.CON.KMSO.FW.W.0004.000000T0000Z-060809T0600Z/ PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE-KOOTENAI- FLATHEAD/GLACIER PARK-WEST LOLO-SALISH AND KOOTENAI RESERVATION- EAST LOLO-BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 122 PM PDT TUE AUG 8 2006 /222 PM MDT TUE AUG 8 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT /11 PM PDT/ TONIGHT FOR LIGHTNING FROM DRY AND WET THUNDERSTORMS AFTER A PROLONGED DRY PERIOD IN WESTERN MONTANA AND NORTH CENTRAL IDAHO... RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT /11 PM PDT/ TONIGHT. AN UPPER LEVEL LOW CURRENTLY OVER CENTRAL OREGON WILL MOVE NORTHEAST THROUGH CENTRAL IDAHO AND WESTERN MONTANA LATER TODAY. THUNDERSTORMS ASSOCIATED WITH THIS SYSTEM WILL WILL START OFF AS DRY STORMS...THEN BECOME MAINLY RAIN PRODUCING STORMS BY TONIGHT. ANY LIGHTNING...WHETHER IT BE WITH WET OR DRY THUNDERSTORMS MAY START FIRES GIVEN EXTREMELY DRY FUEL CONDITIONS. STRONG...ERRATIC WINDS WITH THESE STORMS WILL ALSO BE A FACTOR IN CREATING DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KMSO 090455 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 1055 PM MDT TUE AUG 8 2006 IDZ102-103-MTZ104>111-090600- /O.CAN.KMSO.FW.W.0004.000000T0000Z-060809T0600Z/ PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE-KOOTENAI- FLATHEAD/GLACIER PARK-WEST LOLO-SALISH AND KOOTENAI RESERVATION- EAST LOLO-BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 955 PM PDT TUE AUG 8 2006 /1055 PM MDT TUE AUG 8 2006/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE RED FLAG WARNING. THUNDERSTORM ACTIVITY HAS BEEN DECREASING DURING THE PAST FEW HOURS. STORMS ARE TRANSITIONING TO MORE OF THE WET VARIETY...PLUS RELATIVE HUMIDITIES ARE ON THE INCREASING. THEREFORE THE RED FLAG WARNING THAT WAS IN EFFECT FOR WESTERN MONTANA AND NORTH-CENTRAL IDAHO HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Aug 7, 9:38 AM MDT, 20 minutes earlier.
Area forecast discussion, Aug 7, 9:38 AM MDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
938 AM MDT MON AUG 7 2006
.UPDATE...MINOR UPDATE THIS MORNING. WILL BE INCREASING THE CHANCE
OF SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN ZONES THIS
AFTERNOON. WILL ALSO UPDATE THE FIRE WEATHER WATCH TO A RED FLAG
WARNING FOR THE SAME AREA.
&&
.FIRE WEATHER...WILL UPDATE FIRE WEATHER WATCH TO A RED FLAG
WARNING FOR FIRE ZONES 102-103, 108>111 FOR LIGHTNING. STARTING TO
SEE SOME ISOLATED SHOWERS/TSTORMS POPPING UP TO THE SOUTH. WITH AS
DRY AS CONDITIONS HAVE BEEN THE POTENTIAL FOR EVEN WET
THUNDERSTORMS TO CAUSE FIRE STARTS IS HIGH.
&&
.PREV DISCUSSION... (ISSUED 326 AM MDT MON AUG 7 2006)
SHORT TERM...CLOSED LOW OVER NORTHERN CALIFORNIA COAST WILL MOVE
NORTHWARD TODAY. AS IT DOES SO...UPPER LEVEL ENERGY AND MOISTURE
WILL MOVE INTO NORTH CENTRAL IDAHO AND SOUTHWEST MONTANA. STILL
HAVE SOME LINGERING CONVECTION OVER SOUTHEAST IDAHO THIS
HOUR...AND WITH SOME SURFACE AND MID LEVEL CONVERGENCE FROM
THERMAL BOUNDARY...MAY SEE SOME ISOLATED THUNDERSTORMS OVER THE
SOUTHERN CLEARWATERS AND WESTERN LEMHI COUNTY THIS MORNING. BEST
THUNDERSTORM ACTIVITY LOOKS THIS AFTERNOON AND EVENING AS UPPER
LEVEL ENERGY EJECTS FROM CALIFORNIA LOW INTO THE INTERMOUNTAIN
WEST AND THERMAL TROUGH INTENSIFIES OVER THE REGION. WITH INCREASED
INSTABILITY AND GOOD MIXING...DECENT HEATING IS EXPECTED WITH
TEMPERATURES IN THE 90S ACROSS MONTANA AND IN THE LOW 100S PARTS
OF NORTH CENTRAL IDAHO. THUNDERSTORMS WILL CONTINUE THIS EVENING
AND SPREAD NORTH OVERNIGHT AS MORE ENERGY FROM ADVANCING LOW
CONTINUES TO MOVE INTO THE INTERMOUNTAIN WEST. CLOSED UPPER LOW IS
EXPECTED TO OPEN UP AND BECOME NEGATIVELY TILTED AS IT LIFTS
NORTHEASTWARD THROUGH OREGON TUESDAY MORNING. THIS WILL MOVE
THROUGH THE INTERMOUNTAIN WEST TUESDAY AFTERNOON AND OVERNIGHT
KEEPING THREAT OF SCATTERED THUNDERSTORMS IN THE FORECAST...ONLY
MORE ACTIVITY IN NORTHWEST MONTANA AS WELL ON TUESDAY NIGHT.
STRONG MID AND UPPER LEVEL LIFT ASSOCIATED WITH THE LOW WILL
COMBINE WITH MONSOON MOISTURE MOVING UP THROUGH THE GREAT BASIN TO
PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS FOR MOST AREAS TUESDAY
NIGHT. EXPECT WIDESPREAD (WET) THUNDERSTORMS AND A DECENT SHOT
AT MEASURABLE PRECIPITATION FOR MOST PLACES.
LONG TERM...WEDNESDAY THROUGH SUNDAY...EXCELLENT MODEL
AGREEMENT FROM WEDNESDAY THROUGH THE END OF THE WORK WEEK. MORE
STABLE AIR MOVES OVER THE AREA WEDNESDAY MORNING BEHIND EXITING TROUGH.
SOUTHWEST FLOW WILL CONTINUE ON THROUGH FRIDAY AS A TROUGH DIGS
OFF THE PACIFIC NORTHWEST COAST. THE TROUGH IS EXPECTED TO PUSH A
SIGNIFICANT COLD FRONT THROUGH ON THURSDAY OR FRIDAY...WHICH COULD
CAUSE ISOLATED TO SCATTERED THUNDERSTORMS ACROSS MOST AREAS. AFTER
FRIDAY...THE MODELS DIVERGE ON SOLUTION OF TROUGH PASSAGE. THE
GOING FORECAST HAS THE TROUGH SETTLING OVER THE INTERMOUNTAIN
WEST THIS WEEKEND RESULTING IN COOLER TEMPERATURES AND ISOLATED TO
SCATTERED THUNDERSTORMS. WILL CONTINUE TO MONITOR LATER RUNS TO
SEE HOW WEEKEND FORECAST PANS OUT.
AVIATION...SMOKE WILL CONTINUE TO OCCASIONALLY REDUCE VISIBILITIES
ACROSS THE AREA THIS MORNING...ESPECIALLY IN NORTHWEST AND WEST
CENTRAL MONTANA. ISOLATED TO SCATTERED THUNDERSTORMS ARE ALSO
EXPECTED THIS AFTERNOON INTO TONIGHT FROM THE CLEARWATER MOUNTAINS
AND LEMHI COUNTY OF IDAHO THROUGH THE BITTERROOTS TO THE POTOMAC
AND SEELEY LAKE REGION AND POINTS SOUTH. PLEASE SEE APPROPRIATE
TAFS AND TWEBS FOR DETAILS.
FIRE WEATHER...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR ALL OF
NORTH CENTRAL IDAHO AND WESTERN AND SOUTHWEST MONTANA FOR THIS
AFTERNOON THROUGH TUESDAY EVENING. AFTER A PROLONGED VERY DRY
PERIOD...SCATTERED MAINLY DRY THUNDERSTORMS ARE ANTICIPATED THIS
AFTERNOON INTO TONIGHT ACROSS THE WATCH AREA. ON TUESDAY AN
INCREASE IN MOISTURE WILL RESULT IN A MIX OF WET AND DRY
THUNDERSTORM CORES.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING UNTIL MIDNIGHT TUESDAY FOR MISSOULA/BITTERROOT
VALLEYS...BITTERROOT/SAPPHIRE MOUNTAINS...BUTTE/BLACKFOOT
REGION...POTOMAC/SEELEY LAKE REGION.
FIRE WEATHER WATCH FROM MIDNIGHT TUESDAY TO MIDNIGHT WEDNESDAY
FOR MISSOULA/BITTERROOT VALLEYS...BITTERROOT/SAPPHIRE
MOUNTAINS...BUTTE/BLACKFOOT REGION...POTOMAC/SEELEY LAKE REGION.
FIRE WEATHER WATCH FROM 3 PM MONDAY TO MIDNIGHT WEDNESDAY FOR
KOOTENAI/CABINET REGION...WEST GLACIER REGION...
FLATHEAD/MISSION VALLEYS...LOWER CLARK FORK REGION.
ID...FIRE WEATHER WATCH FROM MIDNIGHT TUESDAY TO MIDNIGHT WEDNESDAY
FOR NORTHERN CLEARWATER MOUNTAINS...SOUTHERN CLEARWATER
MOUNTAINS...OROFINO/GRANGEVILLE REGION...LOWER HELLS
CANYON/SALMON RIVER REGION.
RED FLAG WARNING UNTIL MIDNIGHT TUESDAY FOR NORTHERN CLEARWATER
MOUNTAINS...SOUTHERN CLEARWATER MOUNTAINS...OROFINO/GRANGEVILLE
REGION...LOWER HELLS CANYON/SALMON RIVER REGION.
&&
UPDATE...KOLATA
PREV DISCUSSION...MEAD
AVIATION...RPNHazardous weather outlook, Aug 7, 4:22 AM MDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 422 AM MDT MON AUG 7 2006 IDZ005>008-MTZ001>007-043-072230- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- KOOTENAI/CABINET REGION-WEST GLACIER REGION- FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 322 AM PDT MON AUG 7 2006 /422 AM MDT MON AUG 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE OFF THE CALIFORNIA COAST WILL INTO THE INTERMOUNTAIN WEST TODAY. INCREASING MOISTURE AHEAD OF THE SYSTEM WILL LEAD TO PERIODS OF THUNDERSTORM ACTIVITY THIS AFTERNOON THROUGH TONIGHT. A FIRE WEATHER WATCH IS IN EFFECT FOR THIS AFTERNOON THROUGH TUESDAY EVENING. SEE GTFRFWMSO FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY UPPER LEVEL LOW WILL TRACK ACROSS THE NORTHERN ROCKIES TUESDAY THROUGH TUESDAY NIGHT. INCREASING MOISTURE AHEAD OF THE SYSTEM WILL LEAD TO PERIODS OF THUNDERSTORM ACTIVITY TUESDAY THROUGH TUESDAY NIGHT. A FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY AFTERNOON THROUGH TUESDAY EVENING. SEE GTFRFWMSO FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Montana, 2006Red Flag Warnings in Idaho, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.